Thank you for this site! After a couple of years of Levaquin prescriptions (5 or 6 three-week doses) for a chronic sinus condition, I have been spending much of my time trying to figure out what is wrong with me. Went to the Mayo Clinic in Minnesota for a couple of weeks and had about every test you can imagine. That was followed by several other work-ups here locally that included many blood tests and other neurological test - but none of this yielded any insights into my symptoms. I felt like I was reading about myself on this site. Here is a letter I wrote to my physician (not the one prescribing the Levaquin) just a month ago.
My problem is sore, aching joints. My feet are the worst. It is painful to walk almost all the time, but especially after I been on my feet for an hour or two. If I get off my feet for a half-hour or so and them get up to walk, it is particularly painful. Going barefoot makes things worse. When I am lying on my side in bed, with my legs and feet together, even the weight of one foot on the other is very uncomfortable. The more I use my feet, the worse the symptoms.
The soreness is not limited to weight-bearing joints. My shoulders ache as well. Reaching around my back to put my belt through the belt loop in the back is something I must do very gently. My back is very stiff, especially if I have been standing for a while. Sometimes it is difficult to get in my car, because I can't bow my head enough to duck it under the doorway opening. Sleeping is difficult, as I can't get comfortable and end up tossing and turning much of the night.
Two weeks ago, Dr. ____ prescribed a prednisone taper for my asthma. Within two days, I felt better than I have in months. Shoulders, back, feet - everything - felt great. No limps, powering up stairs - no problem. Now that the taper is over, I am right back to where I was. Everything aches again, and it is this contrast that compels me to write. I hate prednisone.
My face breaks out like crazy with deep painful pimples that take many days to resolve. And, I am aware of other much more concerning potential side effects. However, I need to do something. It's getting to the point where am able to do less and less.
I would welcome any insights or helpful suggestions anyone can
provide. Thanks -
Last Updated 8/11/04